Table of Contents Author Guidelines Submit a Manuscript
Advances in Mathematical Physics
Volume 2018, Article ID 2062398, 6 pages
https://doi.org/10.1155/2018/2062398
Research Article

Lump Solutions to a (2+1)-Dimensional Fifth-Order KdV-Like Equation

Sumayah Batwa1,2 and Wen-Xiu Ma1,3,4,5,6

1Department of Mathematics and Statistics, University of South Florida, Tampa, FL 33620-5700, USA
2Mathematics Department, King Abdulaziz University, Jeddah 21589, Saudi Arabia
3Department of Mathematics, Zhejiang Normal University, Jinhua 321004, China
4College of Mathematics and Systems Science, Shandong University of Science and Technology, Qingdao, Shandong 266590, China
5College of Mathematics and Physics, Shanghai University of Electric Power, Shanghai 200090, China
6International Institute for Symmetry Analysis and Mathematical Modelling, Department of Mathematical Sciences, North-West University, Mafikeng Campus, Private Bag X2046, Mmabatho 2735, South Africa

Correspondence should be addressed to Sumayah Batwa; ude.fsu.liam@awtabs

Received 22 January 2018; Accepted 31 May 2018; Published 2 July 2018

Academic Editor: Guozhen Lu

Copyright © 2018 Sumayah Batwa and Wen-Xiu Ma. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

A (2+1)-dimensional fifth-order KdV-like equation is introduced through a generalized bilinear equation with the prime number . The new equation possesses the same bilinear form as the standard (2+1)-dimensional fifth-order KdV equation. By Maple symbolic computation, classes of lump solutions are constructed from a search for quadratic function solutions to the corresponding generalized bilinear equation. We get a set of free parameters in the resulting lump solutions, of which we can get a nonzero determinant condition ensuring analyticity and rational localization of the solutions. Particular classes of lump solutions with special choices of the free parameters are generated and plotted as illustrative examples.

1. Introduction

The (2+1)-dimensional fifth-order KdV equation [1] iswhich is the (2+1)-dimensional analogue of the Caudrey-Dodd-Gibbon-Kotera-Sawada (CDGKS) equation [2]. When , (1) reduces to the Sawada-Kotera equationKonopelchenko and Dubovsky [3] were the first to come up with (1). Lv et al. [4] obtained the symmetry transformations for (1) by using its Lax pair. Lü [5] constructed four sets of bilinear Bäcklund transformations in order to obtain multisoliton solutions. Wazwaz [6] derived multiple soliton solutions and multiple singular soliton solutions for (1). Equation (1) has a widespread adoption in many physical branches, such as conserved current of Liouville equation, two-dimensional quantum gravity gauge field, and conformal field theory [713].

In recent years, there has been a growing interest in finding exact solutions of nonlinear evolution equations, such as the rational solutions and the rogue wave solutions, which are exponentially localized in certain directions. Lump solutions are a type of rational function solutions, localized in all directions in the space. Lump solutions have been studied for many nonlinear partial differential equations such as the KPI equation [14, 15], the three-dimensional three-wave resonant interaction equation [16], and the B-KP equation [17]. Through Hirota bilinear equations, one of the authors (Ma) [18] introduced a new method to construct lump solutions to the KP equation. Following Ma’s method, the lump solutions for more nonlinear evolution equations have been found, for instance, the dimensionally reduced p-gKP and p-gBKP [19], the (2+1)-dimensional Boussinesq equation [20], the BKP equation [21], the (3+1)-dimensional Jambo-Miwa [22], and the KdV equation [23]. In addition to Hirota bilinear forms, generalized bilinear derivatives [24] are used to find rational function solutions to the generalized KdV, KP, and Boussinesq equations [2527].

In this paper, we investigate lump solutions for a fifth-order KdV-like equation. The organization of the paper is as follows: In Section 2, we formulate a new fifth-order KdV-like equation from generalized bilinear differential equations of KdV type. In Section 3 with the help of Maple, we obtain lump solutions for the constructed equation and analyze their dynamics. Then we draw some figures for a particular classes of lump solutions to show some properties. In the last section, conclusions and some remarks are given.

2. A New (2+1)-Dimensional Fifth-Order KdV-Like Equation

Under the dependent variable transformationwith , the (2+1)-dimensional fifth-order KdV equation (1) becomes the following (2+1)-dimensional Hirota bilinear equation:where the Hirota derivatives , , and are defined in [28].

Based on a prime number , a kind of generalized bilinear operators is introduced as [24, 29]where , , .

For example, if we assume , we haveWith , we can generalize (4) intoEquation (7) is a generalized bilinear fifth-order KdV equation. Under the transformationswhich were suggested by the Bell polynomial theories [2931], (7) is transformed into the following fifth-order KdV-like nonlinear differential equation:

Therefore, if solves the bilinear equation (4) or (7), then or will solve the nonlinear equation (1) or (9).

3. Lump Solutions to the Fifth-Order KdV-Like Equation

In this section, we are going to generate lump solutions to (9) by searching for quadratic function solutions to (7) with the assumptionwhere , are real constants to be determined later. Note that using a sum involving one square, in the two-dimensional space, will not generate exact solutions which are rationally localized in all directions in the space.

Substituting (10) into (7) and equating all the coefficients of different polynomials of , , and to zero using Maple symbolic computation, we obtain a set of algebraic equations in ; solving the set of algebraic equations with the aid of Maple, we attain the following two classes of solutions.

Case 1. and are real free parameters which need to satisfy to make the corresponding solutions to be well defined and to guarantee the positiveness of .
The parameters in the sets (11) generate a class of positive quadratic function solutions to (7):and the resulting class of quadratic function solutions, in turn, yields a few classes of lump solutions to the (2+1)-dimensional fifth-order KdV-like equation (9) through the dependent variable transformation:where the function is defined by (10), and the functions and are given as follows:

Case 2. where , , , , , are arbitrary constants to be determined with the following restricted conditions: makes the corresponding solutions well defined and assures that the solution is positive, while guarantees the localization of the solutions in all directions in the -plane.

Since these parameters are arbitrary, the solutions of (9) are more general. The parameters , indicate that the wave velocity in the direction is arbitrary and , illustrate the arbitrariness of the wave velocity in the direction. The parameters , represent the invariance of variables and , show the wave frequency which are represented by other quantities.

This set of parameters, in turn, generates positive quadratic function solutions to (7):Consequently, a kind of lump solutions to (9) through the transformation and (10) is achieved as follows:where the functions and are given by

Choosing a special value for the free parameters in Cases 1 and 2, we construct specific lump solutions of (9). One special pair of positive quadratic function solutions and lump solutions with specific values of the parameters in Case 1 is given as follows. First, the selection of the parameters,leads toand lump solutionIf we take a particular choice of the parameters in Case 2 asthen we haveand lump solutionFigure 1 shows the profile of lump solutions in Case 1 with the special choice of the parameters (20) at , while Figure 2 shows the profile of lump solutions in Case 2 with the special choice of the parameters (23) at .

Figure 1: Plots of lump solution in Case 1 with , , , , at : (a) 3D plot, (b) density plot, and (c) x-curves.
Figure 2: Plots of lump solution in Case 2 with , , , , , at : (a) 3D plot, (b) density plot, and (c) x-curves.

4. Conclusions

In this paper, we studied a new (2+1)-dimensional fifth-order KdV-like equation, obtained by using the generalized Hirota bilinear formulation with . Through symbolic computation with Maple we constructed a few classes of lump solutions. The analyticity and localization of the resulting lump solutions are guaranteed by a nonzero determinant condition and a positivity condition. A subclass of lump solutions under special choices of the parameters involved covers the lump solutions. Contour plots with small determinant values are sequentially made to exhibit that the corresponding lump solution tends to zero when the determinant tends to zero. Recently, there have been some systematical studies on lump solutions [32] and interaction solutions between lumps and solitons for many integrable equations in (2+1)-dimensions. We refer the reader to [33] for lump-kink interaction solutions and [34, 35] for lump-soliton interaction solutions.

Data Availability

All data are included in the article.

Conflicts of Interest

The authors declare that they have no conflicts of interest.

References

  1. X. Meng, “The Periodic Solitary Wave Solutions for the (2+1)-Dimensional Fifth-Order KdV Equation,” Journal of Applied Mathematics and Physics, vol. 02, no. 07, pp. 639–643, 2014. View at Publisher · View at Google Scholar
  2. X.-G. Xu, X.-H. Meng, C.-Y. Zhang, and Y.-T. Gao, “Analytical investigation of the Caudrey-Dodd-Gibbon-Kotera-Sawada equation using symbolic computation,” International Journal of Modern Physics B, vol. 27, no. 6, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  3. B. G. Konopelchenko and V. G. Dubrovsky, “Some new integrable nonlinear evolution equations in (2+1) dimensions,” Physics Letters A, vol. 102, no. 1-2, pp. 15–17, 1984. View at Publisher · View at Google Scholar · View at MathSciNet
  4. N. Lü, J.-Q. Mei, and H.-Q. Zhang, “Symmetry reductions and group-invariant solutions of (2+1)-dimensional Caudrey–Dodd–Gibbon–Kotera–Sawada equation,” Communications in Theoretical Physics, vol. 53, no. 4, pp. 591–595, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  5. X. Lü, “New bilinear Bäcklund transformation with multisoliton solutions for the (2+1)-dimensional Sawada–Kotera model,” Nonlinear Dynamics, vol. 76, no. 1, pp. 161–168, 2014. View at Publisher · View at Google Scholar · View at MathSciNet
  6. A.-M. Wazwaz, “Multiple soliton solutions for (2+1)-dimensional Sawada–Kotera and Caudrey–Dodd–Gibbon equations,” Mathematical Methods in the Applied Sciences, vol. 34, no. 13, pp. 1580–1586, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  7. Z. Xu, H. Chen, and W. Chen, “The multisoliton solutions for the (2+1)-dimensional Sawada-Kotera equation,” Abstract and Applied Analysis, vol. 2013, 5 pages, 2013. View at Google Scholar
  8. J. Satsuma and D. J. Kaup, “A Bäcklund transformation for a higher order Korteweg-de Vries equation,” Journal of the Physical Society of Japan, vol. 43, no. 2, pp. 692–697, 1977. View at Publisher · View at Google Scholar
  9. D. J. Kaup, “On the inverse scattering problem for cubic eigenvalue problems of the class ,” Studies in Applied Mathematics, vol. 62, no. 3, pp. 189–216, 1980. View at Publisher · View at Google Scholar
  10. J. Weiss, “On classes of integrable systems and the Painlevé property,” Journal of Mathematical Physics, vol. 25, no. 1, pp. 13–24, 1984. View at Publisher · View at Google Scholar · View at MathSciNet
  11. C. Rogers and S. Carillo, “On reciprocal properties of the Caudrey-Dodd-Gibbon and Kaup-KUPershmidt hierarchies,” Physica Scripta. An International Journal for Experimental and Theoretical Physics, vol. 36, no. 6, pp. 865–869, 1987. View at Publisher · View at Google Scholar · View at MathSciNet
  12. Y. Ma and X. Geng, “Darboux and Bäcklund transformations of the bidirectional Sawada-Kotera equation,” Applied Mathematics and Computation, vol. 218, no. 12, pp. 6963–6965, 2012. View at Publisher · View at Google Scholar · View at Scopus
  13. S. Y. Lou, “Symmetries of the KDV Equation and four hierarchies of the integrodifferential KDV Equations,” Journal of Mathematical Physics, vol. 35, no. 5, pp. 2390–2396, 1994. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  14. S. V. Manakov, V. E. Zakharov, L. A. Bordag, A. R. Its, and V. B. Matveev, “Two-dimensional solitons of the Kadomtsev-Petviashvili equation and their interaction,” Physics Letters A, vol. 63, no. 3, pp. 205-206, 1977. View at Publisher · View at Google Scholar · View at Scopus
  15. J. Satsuma and M. J. Ablowitz, “Two-dimensional lumps in nonlinear dispersive systems,” Journal of Mathematical Physics, vol. 20, no. 7, pp. 1496–1503, 1979. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  16. D. J. Kaup, “The lump solutions and the Bäcklund transformation for the three-dimensional three-wave resonant interaction,” Physical Review A, vol. 90, no. 5, 1980. View at Google Scholar
  17. C. R. Gilson and J. J. Nimmo, “Lump solutions of the BKP equation,” Physics Letters A, vol. 147, no. 8-9, pp. 472–476, 1990. View at Publisher · View at Google Scholar · View at MathSciNet
  18. W.-X. Ma, “Lump solutions to the Kadomtsev-Petviashvili equation,” Physics Letters A, vol. 379, no. 36, pp. 1975–1978, 2015. View at Publisher · View at Google Scholar · View at MathSciNet
  19. W. X. Ma, Z. Qin, and X. Lü, “Lump solutions to dimensionally reduced p -gKP and p -gBKP equations,” Nonlinear Dynamics, vol. 84, no. 2, pp. 923–931, 2016. View at Publisher · View at Google Scholar · View at MathSciNet
  20. H.-C. Ma and A.-P. Deng, “Lump solution of (2+1)-dimensional Boussinesq equation,” Communications in Theoretical Physics, vol. 65, no. 5, pp. 546–552, 2016. View at Publisher · View at Google Scholar · View at MathSciNet
  21. J.-Y. Yang and W.-X. Ma, “Lump solutions to the BKP equation by symbolic computation,” International Journal of Modern Physics B, vol. 30, no. 28-29, 2016. View at Publisher · View at Google Scholar · View at MathSciNet
  22. H.-Q. Sun and A.-H. Chen, “Lump and lump-kink solutions of the (3+1)-dimensional Jimbo-Miwa and two extended Jimbo–Miwa equations,” Applied Mathematics Letters, vol. 68, pp. 55–61, 2017. View at Publisher · View at Google Scholar · View at MathSciNet
  23. C. Wang, “Spatiotemporal deformation of lump solution to (2+1)-dimensional KdV equation,” Nonlinear Dynamics, vol. 84, no. 2, pp. 697–702, 2016. View at Publisher · View at Google Scholar · View at MathSciNet
  24. W. X. Ma, “Generalized bilinear differential equations,” Studies in Nonlinear Sciences, vol. 2, no. 4, pp. 140–144, 2011. View at Google Scholar
  25. Y. Zhang and W.-X. Ma, “Rational solutions to a KdV-like equation,” Applied Mathematics and Computation, vol. 256, pp. 252–256, 2015. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  26. Y. F. Zhang and W. X. Ma, “A study on rational solutions to a KP-like equation,” Zeitschrift für Naturforschung A, vol. 70, no. 4, p. 263, 2015. View at Publisher · View at Google Scholar
  27. C.-G. Shi, B.-Z. Zhao, and W.-X. Ma, “Exact rational solutions to a Boussinesq-like equation in 1+1-dimensions,” Applied Mathematics Letters, vol. 48, pp. 170–176, 2015. View at Publisher · View at Google Scholar · View at MathSciNet
  28. R. Hirota, The Direct Method in Soliton Theory, Cambridge University Press, Cambridge, UK, 2004. View at Publisher · View at Google Scholar · View at MathSciNet
  29. W. X. Ma, “Bilinear equations, Bell polynomials and linear superposition principal,” vol. 411, p. 12021, 2013.
  30. Y.-H. Wang and Y. Chen, “Binary Bell polynomials, bilinear approach to exact periodic wave solutions of (2+1)-dimensional nonlinear evolution equations,” Communications in Theoretical Physics, vol. 56, no. 4, p. 1, 2011. View at Google Scholar
  31. C. Gilson, F. Lambert, J. Nimmo, and R. Willox, “On the combinatorics of the Hirota D-Operators,” Proceedings of the Royal Society A Mathematical, Physical and Engineering Sciences, vol. 452, no. 1945, pp. 223–234, 1996. View at Publisher · View at Google Scholar · View at MathSciNet
  32. W.-X. Ma and Y. Zhou, “Lump solutions to nonlinear partial differential equations via Hirota bilinear forms,” Journal of Differential Equations, vol. 264, no. 4, pp. 2633–2659, 2018. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  33. J.-b. Zhang and W.-X. Ma, “Mixed lump-kink solutions to the BKP equation,” Computers and Mathematics with Applications, 2017. View at Google Scholar
  34. J. Y. Yang, W. X. Ma, and Z. Qin, “Lump and lump-soliton solutions to the (2+1)-dimensional Ito equation,” Analysis and Mathematical Physics, vol. 95, no. 1, p. 1, 2017. View at Google Scholar
  35. W.-X. Ma, X. Yong, and H.-Q. Zhang, “Diversity of interaction solutions to the (2+1)-dimensional Ito equation,” Computers and Mathematics with Applications, 2017. View at Google Scholar